Volume 10, issue 4 (2006)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Virtually Haken fillings and semi-bundles

Daryl Cooper and Genevieve S Walsh

Geometry & Topology 10 (2006) 2237–2245

arXiv: math.gt/0407328

Abstract

Suppose that M is a fibered three-manifold whose fiber is a surface of positive genus with one boundary component. Assume that M is not a semi-bundle. We show that infinitely many fillings of M along M are virtually Haken. It follows that infinitely many Dehn-surgeries of any non-trivial knot in the three-sphere are virtually Haken.

Keywords
virtually Haken conjecture, Dehn filling, semi-bundles
Mathematical Subject Classification 2000
Primary: 57M10
Secondary: 57M25
References
Forward citations
Publication
Received: 23 September 2004
Revised: 8 March 2006
Accepted: 24 October 2006
Published: 29 November 2006
Proposed: David Gabai
Seconded: Cameron Gordon, Joan Birman
Authors
Daryl Cooper
Math Department
UCSB
Santa Barbara, CA 93106
USA
Genevieve S Walsh
Department of Math
Tufts University
Medford, MA 02155
USA
and
Département de Mathématiques
UQAM
Montréal, QC H3C 3J7
Canada